MAUDE Adverse Event Report: ELLEX MEDICAL PTY LTD TANGO; OPHTHALMIC LASER

ELLEX MEDICAL PTY LTD TANGO; OPHTHALMIC LASER
Model Number LT5106-T
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As soon as ellex medical was made aware of the event as only an 'adverse effect' occurrence , ellex has been consistently following up with the practice to confirm whether an 'adverse event' did occur and the patient status.The information on serious injury was only made available today (17th feb).Device verification was performed on 17th jan and there was no fault found with the device.As confirmed by the physician ,the 1st laser shot was made with the wrong mode for capsulotomy (sltinstead of yag) which was the reason for the patient eye damage.Ellex also verified the adequacy of the existing design , labelling and risk controls and these were deemed to be adequate.Tango can operate in both the yag/slt mode.After each shot, the laser reverts to standby so that the treatment mode has to be selected each time before firing the next shot.Labelling emphasizes on checking the correct mode of operation for the laser procedures.
 
Event or Problem Description
There was an incident reported on the ellex tango laser machine(s/n: (b)(4)) used in an (b)(6) eye clinic.During yag capsulotomy, the doctor accidentally set the laser mode to slt instead of yag resulting inpatient eye damage.This report is made by ellex without prejudice and does not imply any admission of liability for the incident or its consequences.

Brand Name
TANGO
Common Device Name
OPHTHALMIC LASER
Manufacturer (Section D)
ELLEX MEDICAL PTY LTD
3-4 second avenue
mawson lakes, 5095
AS  5095
Manufacturer (Section G)
ELLEX MEDICAL PTY LTD
3-4 second avenue
mawson lakes, 5095
AS   5095
Manufacturer Contact
rashmi pillay
3-4 second avenue
mawson lakes, 5095
AS   5095
MDR Report Key13553211
Report Number3002806902-2022-00001
Device Sequence Number11876281
Product Code HQF
UDI-Device Identifier09342395000113
UDI-Public(01)09342395000113(11)171016
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K212630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring,Inspection,Notification
Type of Report Initial
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLT5106-T
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Initial Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale